Tennessee, 2006Damaging Wind in Tennessee, April 2, 2006
April 2, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 2, 8:43 PM EST, 22 minutes earlier.
Area forecast discussion, Apr 2, 8:43 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
943 PM EDT SUN APR 2 2006
.DISCUSSION...WARM FRONT BRINGING SCATTERED THUNDERSTORMS THIS
EVENING...A FEW SEVERE. STORMS SHOULD EXIT AREA SOON...PLANNING ON
ENDING THE WATCH EARLY. A COLD FRONT WILL MOVE INTO THE REGION LATE
TONIGHT AS INSTABILITY LINGERS...MORE STRONG TO SEVERE STORMS STILL
POSSIBLE LATE TONIGHT AND MONDAY MORNING. WILL KEEP LIKELY POPS
GOING FOR TONIGHT WITH FRONT APPROACHING. WILL UPDATE ZONES TO
REMOVE SEVERE THUNDERSTORM WATCH AND EVENING WORDING...NO OTHER
CHANGES PLANNED.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 59 72 41 67 / 70 40 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 59 70 40 64 / 70 60 10 0
OAK RIDGE, TN 58 70 39 64 / 70 50 10 0
TRI CITIES AIRPORT, TN 54 68 37 61 / 60 60 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
GH
Hazardous weather outlook, Apr 2, 4:14 AM EST, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
514 AM EDT SUN APR 2 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-031000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
414 AM CDT SUN APR 2 2006 /514 AM EDT SUN APR 2 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE REGION LATE THIS
AFTERNOON...THEN A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY
LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 2, 6:24 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
724 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ONEIDA 36.50N 84.51W
04/02/2006 SCOTT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY
SHERIFFS OFFICE.
0715 PM HAIL JELLICO 36.58N 84.13W
04/02/2006 E0.88 INCH CAMPBELL TN LAW ENFORCEMENT
NICKEL SIZE HAIL ON I-75 SOUTH OF JELLICO.
&&
MEPSpecial weather statement, Apr 2, 8:06 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
906 PM EDT SUN APR 2 2006
TNZ017-018-VAZ005-006-008-030200-
JOHNSON-RUSSELL-SCOTT-SULLIVAN-WASHINGTON-
906 PM EDT SUN APR 2 2006
...STRONG THUNDERSTORMS MAY AFFECT THE CITY OF BRISTOL...
JOHNSON...AND SULLIVAN COUNTIES OF TENNESSEE AS WELL AS SCOTT
...RUSSELL AND WASHINGTON COUNTIES OF SOUTHWEST VIRGINIA...
AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTON TO WEBER CITY
TO 10 MILES WEST OF JONESBOROUGH....MOVING EAST AT 45 MPH.
THESE STORMS WERE MUCH WEAKER THAN THE SEVERE STORMS THAT HAD
AFFECTED MUCH OF THE REMAINDER OF NORTHEAST TENNESSEE THIS EVENING...
AND SHOULD REMAIN BELOW SEVERE LEVELS.
HOWEVER...SMALL HAIL UP TO DIME SIZE...AND GUSTY WINDS UP TO 40 TO
50 MPH ARE STILL POSSIBLE WITH THESE STORMS. BRIEF HEAVY RAINS AND
DEADLY LIGHTNING WILL OCCUR WITH THESE STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
MONDAY MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND
SOUTHWEST VIRGINIA.
TG
Local storm report, Apr 2, 8:12 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
912 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST TAZEWELL 36.46N 83.58W
04/02/2006 E70.00 MPH CLAIBORNE TN AMATEUR RADIO
SPOTTER ESTIMATED WIND GUST TO 70 MPH NEAR HARRIGATE.
0745 PM TSTM WND DMG 6 SE WARTBURG 36.04N 84.51W
04/02/2006 MORGAN TN LAW ENFORCEMENT
NUMEROUS POWER LINES DOWN.
0751 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
04/02/2006 ROANE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE NORTH HALF OF THE COUNTY.
0801 PM HAIL 5 SSE CLINTON 36.02N 84.10W
04/02/2006 E1.00 INCH ANDERSON TN AMATEUR RADIO
QUARTER SIZE HAIL ON HWY 25W SE OF CLINTON.
0810 PM HAIL POWELL 36.03N 84.03W
04/02/2006 E1.00 INCH KNOX TN EMERGENCY MNGR
NICKEL TO QUARTER SIZE HAIL.
0815 PM TSTM WND DMG 6 SW SNEEDVILLE 36.48N 83.29W
04/02/2006 HANCOCK TN LAW ENFORCEMENT
ROOF OFF BARN AND BARN IN ROAD ON HWY 33 SW OF
SNEEDVILLE. NUMEROUS TREES DOWN COUNTY WIDE.
0820 PM HAIL KNOXVILLE 35.97N 83.95W
04/02/2006 E1.00 INCH KNOX TN AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ON CEDAR BLUFF. REPORTED BY
SPOTTER.
0855 PM TSTM WND GST 5 NE NEWPORT 36.01N 83.13W
04/02/2006 E60.00 MPH COCKE TN AMATEUR RADIO
SPOTTER ESTIMATED 60 MPH WIND AND RAINFALL OF 2 INCHES
PER HOUR AT PARROTTSVILLE.
&&
MEPLocal storm report, Apr 2, 8:28 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
928 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG KODAK 35.97N 83.63W
04/02/2006 SEVIER TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN KODAK AREA.
0905 PM HAIL SEVIERVILLE 35.89N 83.58W
04/02/2006 E0.75 INCH SEVIER TN LAW ENFORCEMENT
PENNY SIZE HAIL IN SEVIERVILLE.
0912 PM TSTM WND DMG PARROTTSVILLE 36.01N 83.09W
04/02/2006 COCKE TN AMATEUR RADIO
TREES, MAILBOXES, AND SIGNS DOWN IN PARROTTSVILLE.
0915 PM TSTM WND DMG NEWPORT 35.96N 83.19W
04/02/2006 COCKE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTY WIDE.
&&
MEPLocal storm report, Apr 2, 8:41 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
941 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST BUFFALO SPRINGS 36.22N 83.57W
04/02/2006 M55.00 MPH GRAINGER TN CO-OP OBSERVER
55 MPH WIND AT BUFFALO SPRINGS WILDLIFE MANAGEMENT AREA.
0824 PM TSTM WND DMG BUFFALO SPRINGS 36.22N 83.57W
04/02/2006 GRAINGER TN CO-OP OBSERVER
TREES DOWN COUNTY WIDE.
&&
MEPThunderstorm Wind, Johnson
- When
- April 2, 9:05 PM EST to 9:20 PM EST
- Where
- Johnson County, Mountain City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.483, -81.800
A few trees down near Mountain City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 2, 200624 deaths · 122 injured · $63 million · F3 · 35 events
- Tornadoes and Hail in Missouri, April 2, 20062 deaths · 130 injured · $62 million · F3 · 5 events
- Tornadoes and Hail in Arkansas, April 2, 200652 injured · $31 million · F3 · 27 events
- Tornadoes in Kentucky, April 2, 200628 injured · $38 million · F3 · 2 events
- Tornado in Illinois, April 2, 20061 death · 11 injured · F2 · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 1 injured · $400,000 · 70 kt wind · 1 event
- Heavy Rain in California, April 2 to 5, 2006$46 million · 7 events
- Tornadoes and Hail in Indiana, April 2, 20061 injured · $1.4 million · F1 · 43 events
- Avalanche in Idaho, April 2, 20061 death · 1 event
- Damaging Wind in Missouri, April 2, 20061 death · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, April 2 to 3, 20061 injured · $423,000 · 3.5 in hail · 71 events
- Debris Flow in California, April 2 to 16, 2006$12 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501259.